Need help with Repronex
3 Replies
lyly14 - January 17

Dr. Jacobs- I just wanted to say thank you for all of your advice. I am not sure if you remember me, but I am doing my first IVF after being cancelled in Dec due to a cyst after using the lupron. So right now I am cyst free and have already started my stims. I have been using Repronex along with gonal-f pen and lupron. I have not had a problem with any of the other medications (gonal pen is easy and lupron is no problem to draw up) but I am having some trouble mixing and drawing the Repronex. The first two nights I was on a half dose 37.5. I was told to mix 2cc's of the solution with the powder then draw only 1cc in the syringe to inject. The problem is with the syringe, the plunger has a mind of its own and seems to slide back when I attempt to draw the solution. I followed all the directions and even reviewed them with my RE this morning but it didn't help. I make sure the needle is always in the liquid and not in the air, but that is not working. Eventually I get it done, but it is not easy. Tonight I was told to take the full dose 75. I was told to draw only 1cc to mix and take the full amount. Well tonight I had major problems and had to throw away an entire dose and start over. When I added the solution to the powder it bubbled up like soap suds on the top of the liquid. I know there were no bubbles in the solution when I drew it into the syringe to add to the powder, so I am not sure what when wrong. When I tried to draw the mixed solution into the syringe to inject I had major suds and was nervous to use it and threw it away. I started over and it seemed fine. Other than the problem with the plunger on the syringe sliding on its own. Is there something I am doing wrong? Could it be the syringe I am using (3ml 22g 1 1/2 inch needle) to mix or could there have been something wrong with the actual medication? I am not sure if the problem I had with the dose I threw away is related to the problems I have been having all along with the syringe. Any insight that would help make this easier would be appreciated. Thank you so much for your time! You have no idea how much you are appreciated.

Lyly

 

B. Jacobs, M. D. - January 17

When you withdraw fluid from a vial, you are creating a vacuum. It is a good idea to inject the same volume of air into the vial, before you withdraw the liquid. I do not know why you are havving a problem with suds formation. Perhaps you can show the problem to your RE or his/her nurse.
Good luck.

 

lyly14 - January 17

Thank you for your reply. I had been injecting the same volume of air into the vial before I withdrew the solution and was having the problem with the plunger moving back on its own so my RE told me to try injecting less air in and that didn't help. I spoke to both my RE and his nurse and they are not sure why that is happening. As far as the suds they said maybe it was just that vial. I am going to bring the syringe I was given to my next appointment to see if they can figure out what is going wrong, but I don't go in until tomorrow and still have to mix the repronex again tonight. I am worried I may not be getting the correct dosage.

 

B. Jacobs, M. D. - January 17

The medication is the powder. The water is there only to desolve the medication and act as a vehicle so you can injest it.
Good luck.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.




Forgot your password?
Need Help?  
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Ask a Question